Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Can steroids cause red, flushed and warm face?

User rating for this question
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 545 Questions
Hello, Two days ago I had a small patch of hair removed from my scalp and 300 hairs were transplanted to my eyebrows. I had loss of eyebrows from chemotherapy for breast cancer in 2002. The DO that did the transplant put me on antibiotics and 30 mg of Prednisone. Today my face is all red, flushed and warm. Could this be the steriods?
Posted Wed, 5 Feb 2014 in Cancer
Answered by Dr. Fatbardha Sejdini 55 minutes later
Brief Answer: Antibiotics you have started to use might be cause Detailed Answer: Hi my dear, To my opinion, your signs seem to be related to an allergic reaction. I'd suggest to stop taking the antibiotics and prednisone you are taking and to discuss with the doctor who prescribed them about this side effect. Prednisone is a steroid that is used during an allergic attack; however, allergic reaction itself from prednisone might happen in rare cases too. Please consult with your doctor as soon as possible to change therapy. All the best! Dr.Bardha If it is possible to send me the antibiotics or other drugs you are currently using and how does the site of hair implantation look like (any problem there)? Thank you!
Above answer was peer-reviewed by
Follow-up: Can steroids cause red, flushed and warm face? 32 minutes later
I site of graft removal looks good, no redness or bleeding or swelling. The eyebrows also look fine. I am on Erythromycin. I have called the doc and no answer on weekends. I use 1/2 salt water and 1/2 hydrogen peroxide to dab on the suture donor site. I use a salt water mix and polysporin for the brows. Those areas look fine, its my cheeks and nose that are red and warm. So, I will stop the antibiotic and the steriods. I once had a steriod reaction similiar to this years ago. I am also allergic to Pennicillin. My best, XXXX
Answered by Dr. Fatbardha Sejdini 7 hours later
Brief Answer: Stop using Erythromycin&prednisone until Monday... Detailed Answer: Hi dear XXXX, If you started Erythromycing 2 days ago for the first time (never used before); then, I suggest to stop taking it until Monday. Erythromycin is not penicillin, but, to be sure, please stop taking it. If you had as similar reaction to steroid, then, should stop prednisone too until Monday. If the local treatment is not giving other problems, continue it as directed. At last, I remind to consult your doctor on Monday as you need to change therapy. Please refer to your doctor all the problems you are experiencing! All the best my dear! Dr.Bardha
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor